Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Does stopping Utovlan intake stop bleeding?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
I stopped taking utovlan on monday after i had my implant removed. I then started taking the combined pill the next day. I havent had a bleed in 3 days and was wondering whether the pill stopped the bleed i was supposed to have due to the utovlan?
Posted Wed, 19 Mar 2014 in Birth Control
Answered by Dr. Aarti Abraham 10 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Can you tell me why you were taking Utovlan and why you stopped ? Generally when Utovlan is stopped abruptly, withdrawal bleeding will result. However, if you immediately took the pill the next day ( without waiting for the withdrawal bleed ) then yes that has prevented the withdrawal bleed ( because there was no withdrawal effect of hormones , the hormones were in continuous supply due to the combined pill ). So now most probably you would bleed once you stop the combined pill ( active pills ). All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Does stopping Utovlan intake stop bleeding? 3 minutes later
i was taking utovlan due to irregular bleeding caused by my implant! I stopped because I was going on the pill the next day and didn't know whether utovlan would interfere with it or not!
Answered by Dr. Aarti Abraham 38 minutes later
Brief Answer: AS BELOW Detailed Answer: Okay, even the pill would help to regulate irregular bleeding. Continue taking the pill pack, and you would bleed regularly on the pill.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor